Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 174, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2014, 3:50 PM CDT for Leake County, Neshoba County, Winston County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 3:50 PM CDT (20:50 UTC)
- Expired
- Apr 29, 2014, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leake County, MS, Neshoba County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:05 PM CDT | TSTM WND DMG | 4 Sse Edinburg, MS | THE ROOF OF A PORCH WAS BLOWN SOME 200 FT WHERE IT DAMAGED A POWER LINE AND POWER POLE. SKIRTING ON A MOBILE HOME WAS ALSO THROWN. THIS OCCURRED ALONG HWY 427 ABOUT 0.5 MI N OF HWY 488. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:46 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS54 KJAN 292050
SVRJAN
MSC079-099-159-292145-
/O.NEW.KJAN.SV.W.0174.140429T2050Z-140429T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUSCOLA...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MADDEN AROUND 400 PM CDT.
EDINBURG AND DOWDVILLE AROUND 405 PM CDT.
PEARL RIVER AROUND 415 PM CDT.
PHILADELPHIA AROUND 425 PM CDT.
STALLO AND BURNSIDE AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3258 8945 3278 8957 3301 8920 3277 8893
TIME...MOT...LOC 2050Z 238DEG 33KT 3270 8948
HAIL...1.00IN
WIND...60MPH
$$
MME2 follow-up statements
327
WWUS54 KJAN 292057
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE APR 29 2014
MSC159-292108-
/O.CAN.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
WINSTON MS-
357 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINSTON COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3258 8945 3274 8949 3293 8911 3277 8893
TIME...MOT...LOC 2058Z 252DEG 35KT 3269 8939
$$
MSC079-099-292145-
/O.CON.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
NESHOBA MS-LEAKE MS-
357 PM CDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LEAKE AND NORTHERN NESHOBA COUNTIES UNTIL 445 PM CDT...
AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
MADDEN...AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWDVILLE AND EDINBURG AROUND 405 PM CDT.
DIXON AROUND 410 PM CDT.
PEARL RIVER AROUND 415 PM CDT.
PHILADELPHIA AND BURNSIDE AROUND 425 PM CDT.
FORESTDALE AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3258 8945 3274 8949 3293 8911 3277 8893
TIME...MOT...LOC 2058Z 252DEG 35KT 3269 8939
HAIL...1.50IN
WIND...60MPH
$$
MME305
WWUS54 KJAN 292117
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT TUE APR 29 2014
MSC079-292127-
/O.CAN.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
LEAKE MS-
417 PM CDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3265 8930 3281 8930 3293 8911 3277 8893
TIME...MOT...LOC 2117Z 252DEG 35KT 3275 8918
$$
MSC099-292145-
/O.CON.KJAN.SV.W.0174.000000T0000Z-140429T2145Z/
NESHOBA MS-
417 PM CDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NESHOBA COUNTY UNTIL 445 PM CDT...
AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARL RIVER...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PHILADELPHIA AND BURNSIDE AROUND 425 PM CDT.
FORESTDALE AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3265 8930 3281 8930 3293 8911 3277 8893
TIME...MOT...LOC 2117Z 252DEG 35KT 3275 8918
HAIL...1.00IN
WIND...60MPH
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:46 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 29, 10:46 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT TUE APR 29 2014
...ANOTHER ROUND OF SEVERE STORMS EXPECTED ACROSS EASTERN PORTIONS OF
THE ARKLAMISS THIS AFTERNOON INTO THIS EVENING...
.UPDATE...BACKED OFF ON POPS FOR THIS MORNING ACROSS AREAS GENERALLY
ALONG AND NORTH OF I-20. ALSO LOWERED AFTERNOON HIGHS A BIT IN LINE
WITH LATEST GUIDANCE NUMBERS AND CLOUD COVER EXPECTED TO DEVELOP THIS
AFTERNOON.
&&
.DISCUSSION...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED THIS
AFTERNOON AS AN APPROACHING S/WV INTERACTS WITH WARM/MOIST ADVECTION
AND DAYTIME HEATING THIS AFTERNOON. DGX/LIX VAD WIND PROFILES
INDICATE SOUTHERLY 20-30KT SFC TO 850MB WINDS HAVE DEVELOPED ALLOWING
ROBUST THETA-E ADVECTION TO OCCUR ACROSS THE REGION. MODEL CONSENSUS
IS FOR PW VALUES TO INCREASE TO NEAR 1.6 INCHES FOR AREAS ALONG AND
SOUTH OF THE NATCHEZ TRACE PKWY BY EARLY AFTERNOON...A FAR CRY FROM
THE 0.59 INCHES OBSERVED ON THE 12Z JAN SOUNDING. THE OVERALL
SYNOPTIC SETUP IS NOT THE SAME AS WE SAW YESTERDAY...AND BY NO MEANS
ARE WE EXPECTING A REPEAT PERFORMANCE OF YESTERDAYS SEVERE WEATHER
TODAY. HOWEVER...LATEST HIGH-RES/AS WELL AS NAM AND GFS GUIDANCE/
INDICATE SUFFICIENT LOW LEVEL WIND SHEAR IN VICINITY OF A
STRENGTHENING LOW LEVEL JET ACROSS SOUTHEAST/EAST MISSISSIPPI CO-
LOCATED WITH A DIURNAL MAX OF 2500-3000 J/KG OF MLCAPE WILL ALL COME
TOGETHER TO SUPPORT A RISK OF STRONG TORNADOES...MAINLY ALONG AND
EAST OF A MONTICELLO TO MACON LINE. WE HAVE GONE AHEAD AND INCLUDED
THIS AREA IN A HIGH RISK OF SEVERE WEATHER IN OUR GRAPHICAL HWO (RED
AREA)...KEEPING THE ELEVATED RISK AREA GENERALLY ALONG AND EAST OF
I-55. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE IN ALL OF THESE
AREAS...IN ADDITION TO THE TORNADO RISK. THE FLASH FLOOD WATCH WILL
ALSO BE LEFT UNCHANGED AS THE RISK FOR LOCALLY HEAVY RAINS APPEARS TO
BE CONFINED ACROSS EASTERN PORTIONS OF MS. SOME OF THE HIGH-RES
GUIDANCE OVER THE LAST FEW HOURS HAS BEEN HINTING AT THE POSSIBILITY
OF A TRAINING SET UP TO OCCUR ACROSS THE MARION/LAMAR/FORREST AND
JONES COUNTY AREAS THIS EVENING...WHICH WOULD ENHANCE THE FLASH
FLOOD RISK IN THESE AREAS UNTIL THE SYSTEM PUSHES EAST OVERNIGHT.
WE'LL BE KEEPING AN EYE ON THAT SITUATION CLOSELY TODAY. AN UPDATED
AVIATION DISCUSSION CAN BE FOUND DIRECTLY BELOW. /BK/
&&
.AVIATION...IFR CEILINGS OCCURRING AT KGTR/KMEI AS OF 16Z WILL
IMPROVE TO VFR BY 17Z AS CLOUD DECK MIXES OUT. EXPECTED ANOTHER ROUND
OF STRONG TO SEVERE STORMS FOR I-55 CORRIDOR AND EAST WITH STRONGEST
STORMS AFFECTING KMEI/KHBG DURING THE AFTN. WILL CARRY VCTS FOR ALL
SITES BUT KGLH MAY JUST MISS THE DEVELOPMENT TO THE EAST. STORM TOPS
WILL BE UPWARDS OF 50,000 FT IN SOME CASES WITH POSSIBLE TORNADOES,
HAIL, AND TURBULENCE INVOF STORMS. SOUTH WINDS OF 10-15 KT WILL OCCUR
AHEAD OF A BOUNDARY THAT WILL MOVE THROUGH LATER TONIGHT WITH NW
WINDS OF 5-10 KT BEHIND IT WITH VFR CONDS PREVAILING THROUGH TOMORROW
MORNING. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 52 72 46 / 68 26 14 5
MERIDIAN 81 54 76 46 / 82 57 14 5
VICKSBURG 79 50 71 43 / 36 10 14 5
HATTIESBURG 81 58 79 48 / 81 41 14 5
NATCHEZ 78 51 71 44 / 39 10 14 5
GREENVILLE 76 49 69 43 / 36 10 14 5
GREENWOOD 77 48 69 43 / 62 17 14 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-
038-039-045-046-051-052-057-058-065-066-072>074.
LA...NONE.
AR...NONE.
&&
BK/JSAHazardous weather outlook, Apr 29, 12:56 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1256 PM CDT TUE APR 29 2014 ARZ074-075-LAZ007-MSZ018-019-034-301800- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 1256 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ027>033-036>038-042>044-048-053-054-059>061-301800- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-YAZOO-MADISON MS-LEAKE-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS- 1256 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY FLOODING RISK...ELEVATED TIMING...TODAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF LARGE GOLFBALL HAIL...DAMAGING WINDS...A FEW TORNADOES...AND FLOODING RAINFALL ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ008-009-015-016-023>026-MSZ025-026-035-040-041-047-301800- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-HUMPHREYS-ISSAQUENA- SHARKEY-WARREN- 1256 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY FLOODING RISK...LIMITED TIMING...TODAY SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL...DAMAGING WINDS...TORNADOES...AND FLOODING RAINFALL ARE LIKELY DURING THE LATE MORNING TO AFTERNOON HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ039-045-046-049>052-055>058-062>066-072>074-301800- NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1256 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...TODAY SEVERE THUNDERSTORMS RISK...HIGH TIMING...TODAY FLOODING RISK...ELEVATED TIMING...TODAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF STRONG TORNADOES...LARGE GOLFBALL HAIL...DAMAGING WINDS...AND FLOODING RAINFALL ARE EXPECTED DURING THE AFTERNOON TO EARLY EVENING HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. ALLEN && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 29, 12:54 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 4 SE COLLINSVILLE 32.45N 88.79W
04/28/2014 LAUDERDALE MS PUBLIC
NUMEROUS TREES AND POWERLINES SNAPPED ON ALLEN SWAMP ROAD
JUST WEST OF OKATIBBEE CREEK. POSSIBLE TORNADO.
&&
19Special weather statement, Apr 29, 2:23 PM CDT, 1 hour 27 minutes before
MSZ061-291955-
FRANKLIN MS-
223 PM CDT TUE APR 29 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT TUE APR 29 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF BUDE AT 223 PM CDT...MOVING NORTHEAST AT 30
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9079 3150 9091 3151 9091 3161 9075
3161 9064 3144 9063
TIME...MOT...LOC 1923Z 236DEG 27KT 3150 9076
AECLocal storm report, Apr 29, 2:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG 5 SE CLINTON 32.28N 90.28W
04/28/2014 HINDS MS NWS EMPLOYEE
A COUPLE TREES WERE UPROOTED ALONG MS HIGHWAY 18
&&
DLSpecial weather statement, Apr 29, 3:47 PM CDT, 3 minutes before
MSZ049-050-056-292115- SMITH MS-SCOTT MS-RANKIN MS- 347 PM CDT TUE APR 29 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT TUE APR 29 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL WAS LOCATED 6 MILES NORTHEAST OF JOHNS AT 347 PM CDT...MOVING NORTHEAST AT 40 MPH. PEOPLE IN EASTERN RANKIN...SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3258 8972 3232 8932 3210 8978 3223 9007 TIME...MOT...LOC 2047Z 238DEG 33KT 3222 8978 MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:03 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 57 min |
| Apr 28, 7:08 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 2 hr |
| Apr 28, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 39 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 41 min |
| Apr 28, 7:36 PM CDT | Tornado Warning | JAN | Noxubee | 54 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Apr 28, 7:38 PM CDT | Tornado Warning | JAN | Rankin | 37 min |
| Apr 28, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 52 min |
| Apr 28, 7:54 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 66 min |
| Apr 28, 8:06 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 54 min |
| Apr 28, 8:16 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Apr 28, 8:23 PM CDT | River Flood Warning | JAN | Attala | 3 days |
| Apr 28, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 67 min |
| Apr 28, 8:23 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Newton | 67 min |
| Apr 28, 8:38 PM CDT | Areal Flood Warning | JAN | Winston | 12 hr |
| Apr 28, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 51 min |
| Apr 28, 8:43 PM CDT | Tornado Warning | JAN | Jasper, Smith | 62 min |
| Apr 28, 8:53 PM CDT | Tornado Warning | JAN | Lauderdale | 52 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Apr 28, 9:10 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 65 min |
| Apr 28, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 39 min |
| Apr 28, 9:39 PM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones | 66 min |
| Apr 28, 9:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 55 min |
| Apr 28, 10:03 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 4 hr |
| Apr 28, 10:04 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Smith | 4 hr |
| Apr 28, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 60 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 77 min |
| Apr 28, 11:30 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Apr 29, 2:44 AM CDT | River Flood Warning | JAN | Clarke | 5 days |
| Apr 29, 4:26 AM CDT | Flash Flood Watch | JAN | Clarke, Clay, Covington, Forrest, Jasper, Jones and 10 more | 15 hr |
| Apr 29, 2:23 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Apr 29, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Apr 29, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 44 min |
| Apr 29, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Apr 29, 3:47 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 28 min |
| Apr 29, 3:53 PM CDT | Special Weather Statement | JAN | Oktibbeha | 47 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 38 min |
| Apr 29, 4:15 PM CDT | Special Weather Statement | JAN | Scott | 40 min |
| Apr 29, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 29 min |
| Apr 29, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 38 min |
| Apr 29, 4:48 PM CDT | Special Weather Statement | JAN | Kemper | 62 min |
| Apr 29, 4:50 PM CDT | Special Weather Statement | JAN | Neshoba | 60 min |
| Apr 29, 4:53 PM CDT | Flash Flood Warning | JAN | Kemper, Leake, Neshoba | 4 hr |
| Apr 29, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Apr 29, 5:14 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Apr 29, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 55 min |
| Apr 29, 5:23 PM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Apr 29, 5:37 PM CDT | Flash Flood Warning | JAN | Kemper, Noxubee | 4 hr |
| Apr 29, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Apr 29, 5:52 PM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Apr 29, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 67 min |
| Apr 29, 6:17 PM CDT | Special Weather Statement | JAN | Lauderdale | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.